A 31-year-old female asked:
I am on birth control( yasmin for past 6 years) and have had breakthrough bleeding on active pills. its 5th day of bleeding and passing big and several blood clots. should i go to er? what is the cause? i havent missed any pills.
1 doctor answer • 1 doctor weighed in
Dr. John Berrymananswered
Obstetrics and Gynecology 56 years experience
Breakthru bleeding: Oral bcp therapy with low dose types requires punctual taking of the active pills: the active pills should be taken within the hour of the time the previous day's was taken. Stop the active pills now, and wait five days, then begin another new pack of "Yaz". If the bleeding continues, see your gyn provider for an exam and testing.
Created for people with ongoing healthcare needs but benefits everyone.
333 viewsAnswered >2 years ago
Last updated May 10, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.